Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Why am I having irregular heavy bleeding ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11732 Questions
im having heavy periods for least 2 weeks, they stop for a day or 2 and their back for 2 weeks, im on the implanon implant since january 2010
Posted Sun, 29 Apr 2012 in Menstruation and Miscarriage
Answered by Dr. Rakhi Tayal 6 hours later

Thanks for writing to us.

From the history it seems that you may be having Dysfunctional uterine bleeding.

The etiology of such disorder can be psychological stress, weight (obesity, anorexia, or a rapid change), exercise, endocrinopathy, neoplasm, drugs, or it may be otherwise idiopathic (unknown).
For diagnosis, you need to have an ultrasound scan of your lower abdomen.

To decrease the bleeding you need to have progesteone pills along with hemostatic agents like ethamsylate or tranexaemic acid. You may discuss with your gynecologist and get the drugs prescribed by them.

Meanwhile start taking iron supplements to combat excessive blood loss from your body.\

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor